Publisher's Note

  • Publisher’s Note

    Belated Happy Thanksgiving to everyone!  If you look around us, there’s a lot to be thankful for.  Aside from being thankful we should also learn to be content with who we are and what we have in our life.  It’s not bad to aim a goal we want to reach but not to the extend [...]

    Read full post »


Visitors to Pinoytimes






Page added on August 20, 2018

Email this to a friendEmail This Post Email This Post                      Printable versionPrint This Post Print This Post

Fentanyl FAQ (Frequently Asked Questions)

Fentanyl FAQ (Frequently Asked Questions) thumbnail

What is fentanyl?

Fentanyl is a strong medicine made from opioids (chemicals used to treat sudden and ongoing pain). It’s up to 100 times stronger than other opioids like morphine, heroin, or oxycodone.

Drug dealers often sell fentanyl as fake oxycodone. Buyers may think they’re getting oxycodone, but they’re getting another opioid drug that has fentanyl and other substances in it. On the street, these drugs have nicknames like:

beans

green apples

apples

shady eighties

eighties

fake oxy

greenies

Why do people take fentanyl?

People take fentanyl to help with pain (e.g., from cancer) that other medicine has not been able to help with. Others may use it to get high or to help with sleep.

How is fentanyl different from oxycodone and other opioids?

Fentanyl is much stronger than oxycodone and many other opioids. When fentanyl is taken by mouth or by intravenous (IV) injection, it has a stronger effect than most other opioids.

How can I be sure that I’m buying real fentanyl?

The only way to be sure your fentanyl is real is to get it prescribed by a doctor. You can take it safely by following your doctor’s directions and taking the recommended dose. However, drugs bought on the street are never safe.

Can using fentanyl kill me?

Yes, it can poison you if you take too much. Early signs of fentanyl poisoning may include:

sleepiness

trouble breathing (it may sound like snoring)

slow, shallow breathing

cold, clammy skin

unresponsiveness to pain or a person’s voice

The most dangerous side effect of fentanyl is it can cause you to stop breathing.

Is fentanyl addictive?

Yes, fentanyl can be addictive. If you use opioids a lot, you may find that you develop a tolerance and need more and more to feel the same effects. You can become mentally and physically dependent on fentanyl.

People addicted to fentanyl may have withdrawal symptoms when they quit, including:

cravings

sweating

runny nose and yawning

restless sleep or trouble sleeping

weakness

nausea or vomiting

stomach cramps

diarrhea

muscle spasms or bone pain

chills or goose bumps

feelings of irritation

Mild withdrawal symptoms usually start between 12 to 30 hours after the last time you took fentanyl. While the worst symptoms pass within a few days, it can take months to feel normal. Opioid withdrawal can be very uncomfortable, so it’s best to stop using them under supervised care.

If I have the antidote (naloxone), is fentanyl safe to use?

Fentanyl is safe when it’s prescribed by a doctor and taken as directed. Fentanyl patches or lozenges release the medicine slowly. You can poison yourself if you change the medicine to get a stronger or faster effect. Fentanyl that’s made illegally has an unknown amount of fentanyl and may contain other substances like cocaine, heroin, and xylazine (a drug given to animals to help with pain), which put users at higher risk of being poisoned.

Naloxone can reverse symptoms of fentanyl and other opioid poisoning. However, it doesn’t work every time and the effects of the naloxone may not last as long as the opioid.

What should I do if I see someone who is poisoned from fentanyl?

Call 911 as soon as possible if the person becomes unconscious, stops breathing, has chest pain, or has a seizure. Start CPR right away if the person stops breathing or has no pulse. Take any remaining pills from the person’s mouth or patches from his or her skin so the person doesn’t absorb any more fentanyl. If you have naloxone, give it to the person as soon as possible.

What if I have taken fentanyl and I think I have fentanyl poisoning?

Call 911 right away if you think you may have fentanyl poisoning. Don’t take any more pills. If you’re wearing patches, take them off so you don’t absorb any more fentanyl.

I’m concerned about my, or someone else’s, misuse of fentanyl. What can         I do?

If you’re concerned about your own, or someone else’s, misuse of fentanyl, or would simply like more information on drug use, contact the Addiction & Mental Health 24 Hour Helpline at 1-866-332-2322.

The Poison and Drug Information Service (PADIS) is a free, confidential, 24/7 service for all Albertans. Staff are specially trained in the assessment and management of exposures to drugs and toxins like fentanyl, and are available by calling 1-800-332-1414.

For 24/7 nurse advice and general health information call health Link at 811.

Current as of: June 2, 2017

Author: Poison and Drug Information Service (PADIS)

Source: www. myhealth.alberta.ca

Translated with permission from Alberta Health Services and is not intended to replace the advice of care you get from your provider or other healthcare professional.  Always consult your health professional for medical diagnosis and treatment.









RELATED STORIES

  • No Related Post


LATEST HEADLINES

COMMUNITY NEWS

One year later, Citizenship Act improvements lead to more new citizens thumbnail One year later, Citizenship Act improvements lead to more new citizens
On October 17, cannabis is legal in Canada. What does that mean for Calgarians? thumbnail On October 17, cannabis is legal in Canada. What does that mean for Calgarians?
PHILIPPINE CULTURAL PAVILION AND FOOD BOOTH AT THE GLOBALFEST 2018 thumbnail PHILIPPINE CULTURAL PAVILION AND FOOD BOOTH AT THE GLOBALFEST 2018
A new way forward for some immigration application processing times thumbnail A new way forward for some immigration application processing times

PINOY STORIES

Senate OKs bill penalizing catcalling, other forms of street-based harassment thumbnail Senate OKs bill penalizing catcalling, other forms of street-based harassment

HAVE YOUR SAY

HAVE YOUR SAY Lorem ipsum dolor sit amet, consectetur adipiscing elit, dolor sit ipsum.

PROMOTIONAL BLOCK

PROMOTIONAL BLOCK Lorem ipsum dolor sit amet, consectetur adipiscing elit, dolor sit ipsum.

TRAVEL NEWS



PINOY TOONS


Tags